| Model Number |
8881850058 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
05/15/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
Event or Problem Description
The customer reported that a colorless, flexible fiber was found at the hub and at the beveled edge of the needle.
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for foreign matter and molding flash.The lot met the acceptance criteria and was released.A review of maintenance records (both corrective and preventive) and calibration records were reviewed and there were no issues.All scheduled maintenance and calibration activities were completed.There were no related process or material changes related to the reported condition for this product.A review of the machine setup was conducted and there were no issues.Samples were not received for the investigation.A review of the description and analysis provided by the customer confirmed the presence of string flash extending from the gate of the safety shield.If a sample is received at a later time, the complaint will be reopened for further investigation.The most likely root cause for the reported issue is due to flash, which is stringy plastic material attached at the molded part's gate (the entrance to the mold cavity) forming when melted plastic resin remains at the injection gate as the two mold halves separate.The exact root cause of the molding flash could not be determined based on available information.An issue impact assessment was conducted for magellan gate strings.The biocompatibility testing report for the magellan safety needles revealed that the product demonstrated no evidence of cytotoxicity, the material has no evidence of potential sensitization, no evidence of hemolysis and no evidence of acute systemic toxicity.The biocompatibility testing report confirms the potential harm is low risk.The overall risk score of the defect was ¿low¿ for the issue impact assessment.Based on the low risk associated with the issue, no additional corrective action will be taken at this time.This information will be utilized for trending purposes to determine the need for corrective actions.